News | Published:

Quantitative Studies in Epidemiology

Nature volume 88, pages 497498 (08 February 1912) | Download Citation



THE publication of a paper on this subject by Sir Ronald Ross in a recent issue of NATURE 1 prompts me to present a note which I had been holding over for a longer article, and have also incorporated in a paper read before the Washington Philosophical Society.2 At the same time, I wish to offer a solution for a certain system of differential equations obtained by Sir Ronald Ross—a solution which presents certain points of interest.


  1. 1.

    October 5, 1911, p. 466.

  2. 2.

    November 11, 1911: Evolution in Discontinuous Systems. Published in the Journal of the Washington Academy of Sciences, January and February, 1912.

Download references

About this article

Publication history




  1. Search for ALFRED J. LOTKA in:


By submitting a comment you agree to abide by our Terms and Community Guidelines. If you find something abusive or that does not comply with our terms or guidelines please flag it as inappropriate.

Newsletter Get the most important science stories of the day, free in your inbox. Sign up for Nature Briefing